Document Detail


Fulminant hepatitis induced by lamotrigine.
MedLine Citation:
PMID:  19077780     Owner:  NLM     Status:  MEDLINE    
Abstract/OtherAbstract:
Anticonvulsant hypersensitivity syndrome (AHS) is a potentially life-threatening adverse drug reaction presenting with fever, skin eruptions, and internal organ involvement. We describe a case of AHS with fulminant hepatitis that occurred two weeks after introduction of lamotrigine in a 40-year-old female patient with a recently diagnosed bipolar disorder, no pre-existent systemic organ involvement, and no other medication. Lamotrigine was introduced at a dosage of 25 mg daily and increased to 50 mg daily 12 days later. The patient had favorable evolution with cessation of lamotrigine and supportive treatment. This report suggests that AHS with fulminant hepatitis may occur idiosyncratically, independent of dosage, titration and comedication with other potentially hepatotoxic drugs.
Authors:
Georges Ouellet; Lydjie Tremblay; Denis Marleau
Publication Detail:
Type:  Case Reports; Journal Article; Review    
Journal Detail:
Title:  Southern medical journal     Volume:  102     ISSN:  1541-8243     ISO Abbreviation:  South. Med. J.     Publication Date:  2009 Jan 
Date Detail:
Created Date:  2009-01-06     Completed Date:  2009-02-04     Revised Date:  2013-08-21    
Medline Journal Info:
Nlm Unique ID:  0404522     Medline TA:  South Med J     Country:  United States    
Other Details:
Languages:  eng     Pagination:  82-4     Citation Subset:  AIM; IM    
Affiliation:
Department of Medicine, Centre Hospitalier de l'Université de Montréal, Montréal, Québec, Canada.
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Descriptor/Qualifier:
Adult
Anticonvulsants / adverse effects*
Bipolar Disorder / drug therapy
Drug-Induced Liver Injury / diagnosis,  etiology*
Female
Humans
Liver Failure, Acute / diagnosis,  etiology*
Neurotoxicity Syndromes / etiology
Triazines / adverse effects*
Chemical
Reg. No./Substance:
0/Anticonvulsants; 0/Triazines; U3H27498KS/lamotrigine
Comments/Corrections
Comment In:
South Med J. 2009 Jan;102(1):16   [PMID:  19077752 ]

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine


Previous Document:  Hantavirus pulmonary syndrome in Texas: 1993-2006.
Next Document:  Tuberculous peritonitis: a surgical dilemma.